Loading Events

« All Events

  • This event has passed.

Workshop, Interdisciplinarity in Neuroscience: What are the issues?

7 July | 9 h 00 min - 8 July | 12 h 00 min

The study of the brain, because of the immense complexity of this organ, has involved scientific research strategies at very different scales and levels of organization. As a result, neuroscience can be considered as an interdisciplinary nebula rather than as a discipline with well-defined boundaries. The evolution of instruments for measuring, studying, or experimenting on the brain, but also the diverse purposes of neuroscience research (clinical or therapeutic, explanatory or descriptive, theoretical) have also implied collaborations between disciplines that are sometimes very distant. The goal, often stated but rarely achieved, of an integrative approach to these different levels, scales, and purposes presupposes theoretical and institutional conditions for interdisciplinary dialogue that are difficult to implement due to various factors (specialization of scientist’s training, pressure to publish in an identified field, intrinsic epistemic difficulties of interdisciplinary or even inter- level collaborations).

The purpose of this workshop is to initiate a reflection within the Bordeaux Neurocampus on the conditions under which these collaborations and this dialogue between experimental or theoretical approaches at different scales of the brain, with different purposes and different study instruments can be more fruitful. In the background of this reflection, we hope to be able to propose a program of intervention of philosophy in the field as one of the actors of the study of the brain likely to contribute to the interdisciplinary development of new theoretical frameworks and innovative hypotheses to embrace the complexity of the brain in an original way.

Venue

CNRS UMR 5536 RMSB, meeting room, University of Bordeaux, Carreire Campus

146 rue Léo Saignat 33076 Bordeaux

 

Program

 

July 7, 2022

9:30-10 AM: Cédric Brun and Jan Pieter Konsman: Welcome and presentation of workshop

10-11 AM: Plenary talk 1
Isabella Sarto-Jackson: Complexity-driven interdisciplinarity: promises and pitfalls (30 min presentation + 20 -30 min Q&A)

11-11:10 AM: Break
Thematic session 1: Integratibility of neuroscience research and interdisciplinarity

11:10-11:40 AM:
Léa Peltier: Computation in Neuroscience and Philosophy. From interdisciplinarity to intercultural dialogue, an anthropological perspective (15-20 min + 10-15 min Q+A)

11:40-12 AM: Round table 1: integratibility of neuroscience research and interdisciplinarity

2-3 PM: Plenary talk 2
Markus Kunze: Neuroscience and the interpretation of human behavior: searching for a framework for interdisciplinary exchange (30 min presentation + 20-30min Q&A)

3-3:10 PM Break

Thematic session 2: Diversity of models and interdisciplinarity

3:10-3:40 PM:
Jérôme Badaut: Overcoming the barriers in translational neuroscience by diversity in models? (15-20 min presentation + 10-15 min Q+A)

3:40 PM-4:10 PM:
Muriel Darnaudery: Early life adversity and (mental) health: my short journey into interdisciplinarity (15-20 min presentation + 10-15 min Q+A)

4:10-4:40 PM:
Fréderic Villéga: Pitfalls and challenges of a clinician/researcher collaboration: a story around observations and experiments (15-20 min presentation + 10-15 min Q+A)

4:40-5 PM: Round table 2: Diversity of theoretical models and interdisciplinarity

July 8, 2022

 

9:30-10:30 AM: Plenary talk 3
Fridolin Gross: The explanatory role of machine learning in molecular biology

10:30-10:40 AM: Break

Thematic session 3: Computational modelling, theoretical neuroscience and interdisciplinarity

10:40-11:10 AM:
Thomas Boraud: Complexity and Haphazard dimensionality reduction (15-20 min presentation + 10-15 min Q+A)

11-10-11:30 AM: Round table 3: Computational modelling, theoretical neuroscience and interdisciplinarity

11:30-11:45: Conclusion

 

Organized by Jan Pieter Konsman & Cédric Brun

Workshop funded by the PhilInBioMed Network and the Region Nouvelle Aquitaine

Details

Start:
7 July | 9 h 00 min
End:
8 July | 12 h 00 min
Event Categories:
, ,
Event Tags:

Organizer

Jan Pieter Konsman

Current month